# SDR CA051130011

- Difficulty date: November 25, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 13,680 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR1
- System (JASC): 7314 · Engine Fuel Pump
- Part: Drive Assy
- Condition: Sheared
- Location: Fuel Pump
- Part time: 155 hours
- Component: Fuel Pump
- Component part number: 200F5002
- Stage of operation: CR
- How discovered: 9
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

IN CRUISE, WHEN LT ENGINE LOST POWER.  CREW RETARDED THROTTLE AND CALLED ATC.  DURING THIS TIME, DISCOVERED NO FUEL PRESSURE INDICATED ON LT ENGINE AND SELECTED BOOST PUMP ON.  REGAINED FULL POWER AND LANDED AT THE CLOSEST PRACTICAL AIRPORT.  INVESTIGATION REVEALED PUMP DRIVE ON AFFECTED FUEL PUMP TO BE SHEARED OFF IN THE SHEAR AREA, ALTHOUGH THE PUMP APPEARS UNDAMAGED AND TURNS NORMALLY.  ENGINE WAS INSPECTED, PUMP REPLACED WITH A SERVICEABLE PUMP, AND THE AIRCRAFT RETURNED TO SERVICE.  DUE TO THE FACT THAT THIS PUMP IS ONLY 155.1 HOURS SINCE NEW, IT IS SCHEDULED TO BE SENT TO KELLY AEROSPACE FOR FURTHER INVESTIGATION.
